MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-18 3/200/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG PASSEO-18 3/200/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 376298
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the complaint device nor the angiographic material was provided for analysis.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation for the product detailed above verified that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations no manufacturing related root cause could be identified.It should be noted that the ifu states that the passeo-18 peripheral dilatation catheter is indicated to dilate stenosis in the femoral, popliteal and infrapopliteal arteries.Further, the ifu states that the passeo-18 peripheral dilatation catheter is contraindicated if the lesion cannot be crossed with a guide wire.
 
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for treatment of a severely calcified lesion in a moderately tortuous segment of the medial subclavian artery.An access was made with a 5f introducer sheath through the right femoral artery.A first attempt was made to cross the lesion with a guide wire but was unsuccessful.The guidewire was changed to a 0.018" guide wire together with a "single bend" supporting catheter but the target lesion could not be crossed.Following, the complaint device was inserted over the 0.018" guide wire.An initial attempt to cross the target lesion in the subclavian artery failed.After "repeated maneuvers" (no further information about the maneuvers or devices used were given) it was possible to cross the lesion with the guide wire.The complaint device was then advanced in steps over the target lesion and the target lesion was "dilated slowly" until a flow was established in the distal subclavian artery.Thereafter, the complaint device was withdrawn.The subclavian artery was further dilated by different other balloon catheters.After these balloons an additional drug eluting stent was implanted in the subclavian artery and the flow was fully established.Thereafter, the radial artery and the ulnar artery were treated with balloons and the intervention was finalized.The patient was treated with anti-thrombotic medication, dapt and flu-medication.The patient went back to the ward.In the provided complaint event description, no clear malfunction of the complaint product was described.After the analysis of this event was available, it was decided to report this event precautionary.

Brand Name
PASSEO-18 3/200/130
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
tina mueller
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key22574650
Report Number8043892-2025-06173
Device Sequence Number13171112
Product Code LIT
UDI-Device Identifier07640130430051
UDI-Public(01)07640130430051(17)270924(10)09240061
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number376298
Device Lot Number09240061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown